MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user was implanted in (b)(6) 2012, and it was not able to fully insert the electrode.With this device the user never really got into speech perception.A reimplantation surgery has been planned in (b)(6) 2023.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the recipient had limited benefit with the device since implantation.Reportedly a complete insertion was not achieved with three channels remaining extra-cochlear.In addition two channels were disabled due to a short circuit, which could not be reproduced during investigation.This is a final report.
 
Event or Problem Description
The user was implanted in (b)(6) 2012 and it was not able to fully insert the electrode array.The user never really got into speech perception with the concerned device.The recipient was reimplanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18168473
Report Number9710014-2023-001039
Device Sequence Number20486461
Product Code MCM
UDI-Device Identifier09008737062705
UDI-Public(01)09008737062705
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2013
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale